Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 242, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Oct 19, 2016, 3:35 PM CDT for Dent County, Shannon County, Texas County, Missouri. It was in force for 40 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 19, 2016, 3:35 PM CDT (20:35 UTC)
- Expired
- Oct 19, 2016, 4:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dent County, MO, Shannon County, MO, Texas County, MO
The radar
The Springfield radar (KSGF), 139 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 19, 3:52 PM CDT | HAIL 1 | Licking, MO | |
| Oct 19, 3:55 PM CDT | TSTM WND DMG | Licking, MO | A TREE WAS REPORTED DOWN AND BLOCKING SCOTT STREET IN TOWN. |
| Oct 19, 4:06 PM CDT | HAIL 0.75 | 3 N Raymondville, MO | |
| Oct 19, 4:16 PM CDT | HAIL 0.75 | Montauk, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 19, 12:42 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.6 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1287 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.5
The text
As transmitted.
439
WUUS53 KSGF 192035
SVRSGF
MOC065-203-215-192115-
/O.NEW.KSGF.SV.W.0242.161019T2035Z-161019T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
ISSUED BY NATIONAL WEATHER SERVICE ST LOUIS MO
335 PM CDT WED OCT 19 2016
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
NORTHWESTERN SHANNON COUNTY IN SOUTH CENTRAL MISSOURI...
SOUTHWESTERN DENT COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 415 PM CDT.
* AT 334 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
LICKING...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LICKING...RAYMONDVILLE...HAZELTON...PRESCOTT...JADWIN...AKERS...
MONTAUK AND DARIEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3737 9206 3759 9203 3761 9154 3731 9155
TIME...MOT...LOC 2034Z 262DEG 22KT 3747 9200
HAIL...1.00IN
WIND...60MPH
$$
CARNEY1 follow-up statement
006
WWUS53 KSGF 192051
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
351 PM CDT WED OCT 19 2016
MOC065-203-215-192115-
/O.CON.KSGF.SV.W.0242.000000T0000Z-161019T2115Z/
SHANNON MO-DENT MO-TEXAS MO-
351 PM CDT WED OCT 19 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHWESTERN SHANNON...SOUTHWESTERN DENT AND NORTHEASTERN TEXAS
COUNTIES...
AT 351 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR LICKING TO NEAR HOUSTON...MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MONTAUK STATE PARK... LICKING...
RAYMONDVILLE... PRESCOTT...
JADWIN... AKERS...
MONTAUK... DARIEN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3737 9206 3759 9191 3761 9154 3731 9155
TIME...MOT...LOC 2051Z 258DEG 14KT 3758 9186 3738 9201
HAIL...1.00IN
WIND...60MPH
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 19, 2:27 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Oct 19, 2:27 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Springfield MO 227 PM CDT Wed Oct 19 2016 ...Storms through this Evening then Cooler and Drier... .MESOSCALE DISCUSSION... Issued at 200 PM CDT Wed Oct 19 2016 Convection continued to increase in coverage into this afternoon along and north of a nearly stationary front stretching from just south of Joplin and along the I-44 corridor. A few of these storms were had approaching severe limits. Showers and storms had developed well north of the surface boundary ahead of the 850 MB front. The surface front will begin a gradual southeastward push into the late afternoon aided by rain cooled air to the north. Meanwhile an upper level trough coming out of the Rockies will begin to assert it's influence heading into late afternoon and this evening. Strengthening synoptic scale lift will support additional development with increasing storm coverage into far southern Missouri along and behind the front. Most unstable CAPE of 1000 to 3000 J/KG and deep layer shear of 30 to 40 kts will support the risk for strong to locally severe storms. Strong winds and hail look to be the primary risk with any severe storms that develop. Storms that develop along the front will be have to be monitored for supercellular structure but any tornado risk appears to be very low. Heavy rainfall and the potential for localized flooding will also have to be monitored where storms train across the same areas. && .SHORT TERM...(Tonight and Thursday) Issued at 215 PM CDT Wed Oct 19 2016 The cold front will begin a steady push to the southeast across the region this evening as the upper level trough swings east. Showers and thunderstorms will accompany the frontal passage and linger behind the surface front. The activity will taper off from the west later tonight as the 850 MB front pushes to the southeast with most activity moving to our east by daybreak Thursday. A drier and cooler airmass will overspread the region Thursday. .LONG TERM...(Thursday Night through Wednesday) Issued at 215 PM CDT Wed Oct 19 2016 Seasonably cool temperatures can be expected heading into late week as surface high pressure builds into the area and the region comes under the influence of a northwesterly flow aloft. A warming trend will return this weekend into early next week as an upper level ridge builds back across the region. Dry weather will persist until the middle or later part of next week. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 200 PM CDT Wed Oct 19 2016 Pilots can expect deteriorating flight conditions as a cold front moves across the area. This front will bring showers and thunderstorms along with low ceilings. MVFR to IFR conditions will develop behind the front through the evening. Improving conditions will return Thursday morning. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && MESOSCALE...Foster SHORT TERM...Foster LONG TERM...Foster AVIATION...Foster
Hazardous weather outlook, Oct 19, 12:58 PM CDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1258 PM CDT WED OCT 19 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-201800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1258 PM CDT WED OCT 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. DISCUSSION... SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON INTO THE EARLY EVENING. THE STORMS WILL BE FOCUSED ALONG AND SOUTHEAST OF A LINE FROM LAMAR TO ELDON MISSOURI. SOME OF THESE STORMS WILL BECOME STRONG TO LOCALLY SEVERE WITH THE POTENTIAL OF PRODUCING LARGE HAIL TO THE SIZE OF HALF DOLLARS AND WIND GUSTS UP TO 60 MPH. THUNDERSTORMS WILL BE MOST NUMEROUS ALONG AND NORTH OF THE INTERSTATE 44 CORRIDOR THROUGH EARLY AFTERNOON WITH AN INCREASING COVERAGE OF STORMS FARTHER SOUTH ACROSS FAR SOUTHERN MISSOURI LATER THIS AFTERNOON. IN ADDITION...HEAVY RAINFALL WILL OCCUR WITH THESE STORMS WHICH COULD RESULT IN LOCALIZED FLOODING ESPECIALLY WHERE STORMS TRAIN ACROSS THE SAME AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A DRIER AND COOLER PATTERN TAKES SHAPE THROUGH LATE WEEK. WARMER AND GRADUALLY MORE MOIST AIR WILL BEGIN PUSHING BACK INTO THE REGION BY EARLY WEEK NEXT WEEK. SHOWERS AND PERHAPS A THUNDERSTORM OR TWO WILL BE ON THE INCREASE BY AROUND MIDWEEK NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS FAR SOUTHERN MISSOURI THROUGH EARLY THIS EVENING. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Local storm report, Oct 19, 12:25 PM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1225 PM CDT WED OCT 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM TSTM WND DMG ASH GROVE 37.32N 93.58W
10/19/2016 GREENE MO FIRE DEPT/RESCUE
SMALL OUTBUILDING BOLTED TO CONCRETE FOUNDATION WAS
LIFTED OFF FOUNDATION BY DAMAGING WINDS.
&&
MGRIFFINLocal storm report, Oct 19, 12:44 PM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1244 PM CDT WED OCT 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1239 PM HAIL 6 NE WILLARD 37.36N 93.36W
10/19/2016 E0.75 INCH GREENE MO PUBLIC
DIME SIZE HAIL VIA MPING REPORT
&&
BURCHFIELDLocal storm report, Oct 19, 12:58 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1258 PM CDT WED OCT 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 PM TSTM WND DMG ASH GROVE 37.32N 93.58W
10/19/2016 GREENE MO BROADCAST MEDIA
LARGE TREE DOWN OVER POWER LINES IN ASH GROVE
&&
BURCHFIELDLocal storm report, Oct 19, 1:47 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
147 PM CDT WED OCT 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 PM TSTM WND DMG ASH GROVE 37.32N 93.58W
10/19/2016 GREENE MO EMERGENCY MNGR
SEVERAL REPORTS OF LIMBS DOWN IN ASH GROVE WITH SOME UP
TO 24 INCHES IN DIAMETER.
&&
BURCHFIELDLocal storm report, Oct 19, 2:26 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
226 PM CDT WED OCT 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM HAIL 5 NNW URBANA 37.91N 93.19W
10/19/2016 E1.00 INCH HICKORY MO PUBLIC
&&
HATCHLocal storm report, Oct 19, 2:30 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
230 PM CDT WED OCT 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 PM HAIL 5 NNW URBANA 37.91N 93.19W
10/19/2016 E1.25 INCH HICKORY MO PUBLIC
&&
HATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 11:56 AM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene, Lawrence, Polk | 53 min |
| Oct 19, 12:16 PM CDT | Areal Flood Advisory | SGF | Jasper | 3 hr |
| Oct 19, 12:18 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Dade, Jasper, Lawrence | 57 min |
| Oct 19, 12:57 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Hickory | 28 min |
| Oct 19, 1:04 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Laclede, Webster | 56 min |
| Oct 19, 1:50 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Webster, Wright | 55 min |
| Oct 19, 2:45 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Phelps, Pulaski, Texas | 45 min |
| Oct 19, 3:27 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps | 48 min |
| Oct 19, 4:00 PM CDT | Severe Thunderstorm Warning | SGF | Webster, Wright | 28 min |
| Oct 19, 4:13 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon, Texas | 45 min |
| Oct 19, 5:14 PM CDT | Flash Flood Warning | SGF | Laclede, Pulaski, Texas, Webster, Wright | 4 hr |
| Oct 19, 5:48 PM CDT | Special Weather Statement | SGF | Dent | 42 min |
| Oct 19, 6:17 PM CDT | Areal Flood Advisory | SGF | Dent, Phelps, Texas | 6 hr |
| Oct 19, 6:22 PM CDT | Special Weather Statement | SGF | Barry | 38 min |
| Oct 19, 6:31 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 29 min |
| Oct 19, 6:54 PM CDT | Special Weather Statement | SGF | Stone | 51 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.